MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 03/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that, following the intraocular lens (iol) implant procedure, the patient experienced blurred vision of all distance, ghosting of all images, positive and negative dysphotopsia's and affecting reading and driving.There was no improvement with refraction.The lens was exchanged in a secondary procedure with a another model iol.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.All product and batch history records are quality reviewed prior to product release.Qualified associated products were indicated.The product investigation could not identify a root cause.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the multifocal company, 23.5 diopter (1.5 extended depth of focus) lens was replaced with a company, 23.5 diopter (add power +2.2/+3.2) lens.There have been no other complaints reported in the lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15182809
Report Number1119421-2022-01728
Device Sequence Number6341419
Product Code POE
UDI-Device Identifier00380652424707
UDI-Public00380652424707
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberDAT015
Device Lot Number15232338
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; MONARCH INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexUnknown